MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH NRG KNEE P/S NRG BEARING INSERT SIZE; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH NRG KNEE P/S NRG BEARING INSERT SIZE; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 82-3-0910
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that patient underwent total knee arthroplasty 2 years ago.The patient complained of instability and visited to hospital.X-ray showed hyper extension of patient knee.Revision surgery was performed on (b)(6) 2019 and surgeon found scorpio nrg post of insert was broken.The broken insert was replaced and revision surgery was completed successfully.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a scorpio insert was reported.The event was confirmed through visual evaluation of the provided photograph.Method & results: device evaluation and results: no product was returned for evaluation however a photograph was provided.The photograph shows a recently explanted insert with its locking wire removed.The post is fractured on the insert.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: cannot confirm event, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: no product was returned for evaluation however a photograph was provided.The photograph shows a recently explanted insert with its locking wire removed.The post is fractured on the insert.The exact cause of the event cannot be confirmed as insufficient information was provided.Further information such as product return, primary and revision operative reports, clinical and past medical history, additional serial dated x-rays are required to complete the investigation and determine a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
NRG KNEE P/S NRG BEARING INSERT SIZE
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9131167
Report Number0002249697-2019-03340
Device Sequence Number2377417
Product Code JWH
UDI-Device Identifier04546540364494
UDI-Public04546540364494
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K030978
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number82-3-0910
Device Lot Number51519501
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/01/2019
Supplement Date Received by Manufacturer10/24/2019
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR